Alabama, 2007

Heavy Rain in Alabama, September 14, 2007

September 14, 2007 · NWS HUN · 2 events in 1 county or zone

The remnants of Hurricane Humberto produced widespread moderate to locally heavy rainfall on the 14th. The heaviest rainfall occurred over far northeast Alabama in Jackson and DeKalb Counties where many areas received from 2 to 5 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

The remnants of Hurricane Humberto produced widespread moderate to locally heavy rainfall on the 14th. The heaviest rainfall occurred over far northeast Alabama in Jackson and DeKalb Counties where many areas received from 2 to 5 inches. This produced substantial ponding of water in low lying areas and provided short term drought relief.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 14, 2:45 AM CST, 6 hours 15 minutes earlier.

Area forecast discussion, Sep 14, 2:45 AM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
345 AM CDT FRI SEP 14 2007

.DISCUSSION...
GENERALLY LIGHT RAINFALL HAS OVERSPREAD THE AREA THIS MORNING IN
ADVANCE OF THE REMNANTS OF HUMBERTO. MOST OF THE AREA HAS YET TO
SEE MORE THAN 1/4 INCH THUS FAR...ALTHOUGH THE FORT PAYNE AREA
HAD HIGHER AMOUNTS FROM A STRONGER SHOWER EARLIER THIS MORNING.

HUMBERTO...COMBINED WITH AN APPROACHING COLD FRONT...IS THE
DOMINANT FORECAST FEATURE FOR THE NEXT 12 HOURS OVER THE AREA.
SHOWERS ARE CURRENTLY REDEVELOPING NEAR THE CENTER OF THE
DEPRESSION AS IT MOVES NNE TOWARD THE AREA. THIS ACTIVITY WILL
MOVE INTO THE AREA LATER THIS MORNING...AND THEN GET PUSHED OUT
OF THE AREA BY THE COLD FRONT. DURING THE MORNING
HOURS...VIRTUALLY THE ENTIRE AREA WILL RECEIVE RAINFALL...WITH THE
HEAVIEST AMOUNTS IN THE SOUTHWESTERN PORTION OF THE CWA. SOME
AREAS COULD SEE UP TO 2 INCHES...BUT MOST WILL RECEIVE BETWEEN 1/2
TO 1 INCH.

MUCH DRIER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT THIS EVENING.
THIS WEEKEND LOOKS TO BE A NICE ONE...WITH MOSTLY SUNNY SKIES AND
HIGHS IN THE UPPER 70S. WARMER WEATHER RETURNS EARLY NEXT WEEK AS
WINDS SWING AROUND TO THE SOUTH AND UPPER LEVEL HIGH PRESSURE
BUILDS OVER THE AREA. THIS WILL KEEP RAIN CHANCES LIMITED FOR THE
LONG RANGE FORECAST...ALTHOUGH MODELS HINT AT A CHANCE NEXT
FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    80  62  79  52 / 100  20   0   0
SHOALS        80  61  79  51 / 100  10   0   0
CULLMAN       80  62  79  55 / 100  20   0   0
FAYETTEVILLE  77  61  76  52 / 100  10   0   0
ALBERTVILLE   80  63  79  54 / 100  30   0   0
FORT PAYNE    78  61  78  52 / 100  30   0   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JMC.34.SYN
CBD.15.MES
Hazardous weather outlook, Sep 14, 2:01 AM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
301 AM CDT FRI SEP 14 2007

ALZ001>010-016-TNZ076-096-097-141845-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
301 AM CDT FRI SEP 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

MOISTURE ASSOCIATED WITH THE REMNANTS OF HURRICANE HUMBERTO WILL
CONTINUE TO BRING RAINFALL ALONG WITH A FEW EMBEDDED THUNDERSTORMS
TO THE TENNESSEE VALLEY TODAY. THIS RAINFALL COULD BECOME LOCALLY
HEAVY AT TIMES AND CAUSE ISOLATED FLOODING PROBLEMS...ESPECIALLY
IN LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS URBANIZED
LOCATIONS. TOTAL RAINFALL AMOUNTS WILL LIKELY RANGE FROM 1 TO 2
INCHES.

A FRONTAL BOUNDARY WILL PUSH SOUTHEAST TOWARD THE REGION THIS
AFTERNOON...BRINGING AN END TO THE RAINFALL AND A COOLER AIRMASS
TO THE REGION DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

CBD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain. Local standard time, as filed.

Heavy Rain, Dekalb

When
September 14, 9:00 AM CST to 6:00 PM CST
Where
Dekalb County, 1.01 mi ESE of Valley Head
Reported by
COOP Observer
Coordinates
34.567, -85.613

Rainfall of 5.06 inches was reported on the 14th.

Heavy Rain, Dekalb

When
September 14, 9:00 AM CST to 6:00 PM CST
Where
Dekalb County, 0.61 mi SSE of River Park
Reported by
Mesonet
Coordinates
34.492, -85.617

Rainfall of 4.06 inches was reported on the 14th.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60853, 60854.